MedStar Authors catalog › Details for: Trastuzumab-Induced Cardiomyopathy. [Review]
Normal view MARC view ISBD view

Trastuzumab-Induced Cardiomyopathy. [Review]

by Barac, Ana; Gates, Emily.
Citation: Cardiology Clinics. 37(4):407-418, 2019 Nov..Journal: Cardiology clinics.Published: 2019; ISSN: 0733-8651.Full author list: Barac A; Barish R; Gates E.UI/PMID: 31587782.Subject(s): *Breast Neoplasms/dt [Drug Therapy] | *Cardiomyopathies/ci [Chemically Induced] | *Trastuzumab/ae [Adverse Effects] | Antineoplastic Agents, Immunological/ae [Adverse Effects] | Cardiomyopathies/ep [Epidemiology] | Cardiotoxicity | Female | Global Health | Humans | IncidenceInstitution(s): MedStar Heart & Vascular InstituteActivity type: Journal Article.Medline article type(s): Journal Article | ReviewOnline resources: Click here to access online Digital Object Identifier: https://dx.doi.org/10.1016/j.ccl.2019.07.005 (Click here) Abbreviated citation: Cardiol Clin. 37(4):407-418, 2019 Nov.Abstract: Trastuzumab targets the human epidermal growth factor receptor 2 (HER2). Its overexpression occurs in 25% of breast cancers and is associated with aggressive tumor characteristics and poor prognosis in absence of targeted therapy. Trastuzumab dramatically improves HER2-positive breast cancer outcomes; however, its clinical use is associated with left ventricular dysfunction and heart failure. Patients receiving trastuzumab or other HER2-targeted therapies undergo routine cardiac function assessment. Holding and/or stopping trastuzumab treatment in the setting of left ventricular dysfunction is recommended. This article summarizes the role of trastuzumab in cancer treatment, the mechanisms of trastuzumab-induced cardiotoxicity, recent clinical investigations, and current controversies. Copyright (c) 2019 Elsevier Inc. All rights reserved.

Powered by Koha